Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Universal deformation rings and Klein four defect groups

Author: Frauke M. Bleher
Journal: Trans. Amer. Math. Soc. 354 (2002), 3893-3906
MSC (2000): Primary 20C05; Secondary 16G10
Published electronically: June 5, 2002
MathSciNet review: 1926858
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the universal deformation rings of certain modular representations of a finite group are determined. The representations under consideration are those which are associated to blocks with Klein four defect groups and whose stable endomorphisms are given by scalars. It turns out that these universal deformation rings are always subquotient rings of the group ring of a Klein four group over the ring of Witt vectors.

References [Enhancements On Off] (What's this?)

  • 1. J. L. Alperin, Local Representation Theory, Cambridge studies in advanced mathematics 11, Cambridge University Press, Cambridge, 1986. MR 87i:20002
  • 2. D. J. Benson, Representations and Cohomology I, Cambridge studies in advanced mathematics 30, Cambridge University Press, Cambridge, 1991. MR 92m:20005
  • 3. F. M. Bleher and T. Chinburg, Universal deformation rings and cyclic blocks, Math. Ann. 318 (2000), 805-836. MR 2001m:20013
  • 4. F. M. Bleher and T. Chinburg, Applications of versal deformations to Galois theory, accepted by Comment. Math. Helv., 2002.
  • 5. F. M. Bleher and T. Chinburg, Deformations and derived categories, C. R. Acad. Sci. Paris Ser. I Math. 334 (2002), no. 2, 97-100. CMP2002:08
  • 6. C. Breuil, B. Conrad, F. Diamond and R. Taylor, On the modularity of elliptic curves over $\mathbb{Q}$: Wild $3$-adic exercises, J. Amer. Math. Soc. 14 (2001), 843-939. MR 2002d:11058
  • 7. M. Broué, Isométries parfaites, types de blocs, catégories dérivées, Astérisque No. 181-182 (1990), 61-92. MR 91i:20006
  • 8. J. F. Carlson, A characterization of endotrivial modules over $p$-groups, Manuscripta Math. 97 (1998), no. 3, 303-307. MR 99h:20006
  • 9. G. Cornell, J. H. Silverman and G. Stevens (eds.), Modular Forms and Fermat's Last Theorem, Papers from the Instructional Conference on Number Theory and Arithmetic Geometry held at Boston University, Boston, MA, August 9-18, 1995, Springer-Verlag, New York-Berlin, 1997. MR 99k:11004
  • 10. C. Curtis and I. Reiner, Methods of Representation Theory, Vols. I and II, John Wiley and Sons, New York, 1981, 1987. MR 82i:20001; MR 88f:20002
  • 11. E. Dade, Endo-permutation modules II, Ann. of Math. 108 (1978), no. 2, 317-345. MR 80a:13008b
  • 12. B. de Smit and H. W. Lenstra, Explicit construction of universal deformation rings, Modular Forms and Fermat's Last Theorem (Boston, MA, 1995), Springer-Verlag, New York, 1997, pp. 313-326. CMP 98:16
  • 13. K. Erdmann, Blocks of Tame Representation Type and Related Algebras, Lecture Notes in Mathematics, Vol. 1428, Springer-Verlag, Berlin-Heidelberg-New York, 1990. MR 91c:20016
  • 14. H. Krause, Maps between tree and band modules, J. Algebra 137 (1991), 186-194. MR 92j:16010
  • 15. M. Linckelmann, The source algebras of blocks with a Klein four defect group, J. Algebra 167 (1994), 821-854. MR 95h:20014
  • 16. B. Mazur, Deforming Galois representations, Galois groups over $\mathbb{Q}$ (Berkeley, CA, 1987), Springer-Verlag, New York, 1989, pp. 385-437. MR 90k:11057
  • 17. B. Mazur, Deformation theory of Galois representations, Modular Forms and Fermat's Last Theorem (Boston, MA, 1995), Springer-Verlag, New York, 1997, pp. 243-311.
  • 18. J. Rickard, Splendid equivalences: derived categories and permutation modules, Proc. London Math. Soc. (3) 72 (1996), 331-358. MR 97b:20011
  • 19. J. Rickard, The abelian defect group conjecture, Proceedings of the International Congress of Mathematicians, Vol. II (Berlin, 1998), Doc. Math., 1998, Extra Vol. II, pp. 121-128. MR 99f:20014
  • 20. R. Rouquier, From stable equivalences to Rickard equivalences for blocks with cyclic defect, Groups '93 Galway/St. Andrews, Vol. 2, London Math. Soc. Lecture Note Ser., 212, Cambridge Univ. Press, Cambridge, 1995, pp. 512-523. MR 96h:20021
  • 21. M. Schlessinger, Functors of Artin Rings, Trans. Amer. Math. Soc. 130 (1968), 208-222. MR 36:184
  • 22. J.-P. Serre, Corps locaux, Hermann, Paris, 1968. MR 50:7096
  • 23. R. L. Taylor and A. Wiles, Ring-theoretic properties of certain Hecke algebras, Ann. of Math. (2) 141 (1995), no. 3, 553-572. MR 96d:11072
  • 24. J. G. Thompson, Vertices and sources, J. Algebra 6 (1967), 1-6. MR 34:7677
  • 25. A. Wiles, Modular elliptic curves and Fermat's last theorem, Ann. of Math. (2) 141 (1995), no. 3, 443-551. MR 96d:11071

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20C05, 16G10

Retrieve articles in all journals with MSC (2000): 20C05, 16G10

Additional Information

Frauke M. Bleher
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242-1419

Keywords: Universal deformation rings, Klein four groups, tame blocks
Received by editor(s): October 23, 2001
Received by editor(s) in revised form: April 2, 2002
Published electronically: June 5, 2002
Additional Notes: The author was supported in part by NSA Young Investigator Grant MDA904-01-1-0050.
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society